MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM-8A NEUROSTIMULATOR; SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM-8A NEUROSTIMULATOR; SPINAL CORD STIMULATOR
Model Number FR8A-TRL-A0
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Erosion (1750)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following the notification, stimwave quality and the cr reviewed the events preceding this event.On (b)(6) 2020, one freedom-8a spinal cord stimulator each was implanted at the top of the t8 and t9 vertebrae to treat low back and hip pain.This complaint involves only the stimulator identified in the "device data" section.The cr confirmed that the implant procedure was performed in a sterile environment, sterile field handling protocols were used, and the sterile barriers of all product used were intact prior to implant.The procedure was completed without complication.The cr stated that on (b)(6) 2020, the patient met with the implanting clinician due to feeling a "pulling" sensation.The physician found that one stimulator had migrated deeper up to the fifth thoracic vertebra and would require revision.Per the physician and the cr, the cause of the migration is unknown.The patient stated that no scratching, falls or overexertion occurred that may have caused the migration.The cr stated that the date of the revision has been postponed due to cessation of non-essential procedures caused by the covid-19 pandemic.Stimulator migration is a known adverse event for spinal cord stimulators and has been evaluated to have been reduced as far as possible in stimwave's risk management file.The device did not fail to perform its essential functions; the patient received therapy until the event occurred.The root cause of this event could not be attributed to the inability of the devices to meet physical, functional, performance and/or safety specifications.The cause of the migration cannot be deduced with the provided evidence but may have been caused by contributing factors such as patient physiology, natural physiological movements, or clinician suturing technique.Corrective action is not required to remedy the root cause of the complaint.The device did not fail to meet performance or safety specifications, and no trend of migration is evident for this product lot.Stimwave has confirmed that the issue is a known adverse event, reduced as far as possible, and documented in the stimwave risk management file.Stimwave was in contact with the cr from march 19, 2020, onward regarding the complaint and the root cause investigation.Stimwave confirmed that the implant procedure details steps to reduce migration, and that the product did not fail to meet performance and safety specifications.Stimwave has informed all parties that the product was not the source issue.In compliance with medical device reporting requirements and responsibilities, stimwave quality and its chief medical officer have determined that this issue is considered reportable, as surgical intervention will be performed to prevent or preclude permanent impairment or damage.
 
Event or Problem Description
Stimwave quality has investigated the details regarding a migration reported to stimwave on march 19, 2020, by clinical representative.

Brand Name
FREEDOM-8A NEUROSTIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach,
MDR Report Key9925427
Report Number3010676138-2020-00037
Device Sequence Number3296239
Product Code GZB
UDI-Device Identifier00818225020679
UDI-Public010081822502067917211101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/01/2021
Device Model NumberFR8A-TRL-A0
Device Lot NumberSWO191113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;